Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 7, 2006, 3:17 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2006, 3:17 PM HST (01:17 UTC)
- Expired
- Nov 8, 2006, 3:31 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 080117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST TUE NOV 7 2006 ...WIND ADVISORY HALEAKALA SUMMIT AND UPPER SLOPES THROUGH WEDNESDAY... .BUILDING HIGH PRESSURE...BOTH AT THE SURFACE AND ALOFT...IS CREATING STRONG WINDS OVER THE UPPER SLOPES OF MAUI. AS THE HIGH WEAKENS WEDNESDAY NIGHT...SO WILL THE WINDS. HIZ022-081430- /O.NEW.PHFO.WI.Y.0033.061108T0117Z-061109T0400Z/ HALEAKALA SUMMIT- 317 PM HST TUE NOV 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
2 follow-up statements
000 WWHW70 PHFO 081333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST WED NOV 8 2006 ...WIND ADVISORY HALEAKALA AND BIG ISLAND SUMMIT AREAS THRU 6 PM TODAY... .STRONG HIGH PRESSURE TO THE NORTH HAS GENERATED STRONG TRADE WINDS OVER THE SUMMIT AREAS ON MAUI AND THE BIG ISLAND. THEY ARE EXPECTED TO WEAKEN TONIGHT. HIZ028-090245- /O.EXA.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/ BIG ISLAND SUMMITS- 333 AM HST WED NOV 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE WIND ADVISORY TO THE SUMMIT AREAS ON THE BIG ISLAND. IT WILL BE IN EFFECT UNTIL 6 PM HST THIS EVENING. EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-090245- /O.CON.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/ HALEAKALA SUMMIT- 333 AM HST WED NOV 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 090131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED NOV 8 2006 ...THE WIND ADVISORY FOR SUMMIT AREAS IS CANCELLED... .THE SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA HAVE LOWERED BELOW THE 30 MPH ADVISORY THRESHOLD. HIZ022-028-090245- /O.CAN.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 331 PM HST WED NOV 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE MOUNTAIN TOPS WILL REMAIN BELOW 30 MPH. $$ CRAIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:00 AM HST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 7, 10:00 AM HST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE NOV 7 2006 .SYNOPSIS...TRADE WINDS TO STRENGTHEN THROUGH WEDNESDAY...THEN TURN SOUTHEASTERLY AND WEAKEN LATE IN THE WEEK. TRADE WIND SHOWERS WILL BE FEW. && .DISCUSSION...A STRONG HIGH PASSING NORTH OF THE STATE THE NEXT TWO DAYS WILL STRENGTHEN OUR TRADE WINDS TO MODERATE TO FRESH LEVELS. A LOW PRESSURE TROUGH NEAR THE DATELINE WILL BE NUDGING SLOWLY TOWARD HAWAII TURNING WINDS MORE SOUTHEASTERLY...AND WEAKENING THEM... FRIDAY THROUGH NEXT WEEKEND. MID- AND UPPER-LEVEL RIDGING NEAR THE ISLANDS WILL MAINTAIN A FIRM CLOUD-CAPPING TEMPERATURE INVERSION BETWEEN 4 AND 6 THOUSAND FEET...AND LIMIT THE POTENTIAL FOR THE INCOMING CLOUD FIELD TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN. HOWEVER...WINDWARD-FACING ISLAND SLOPES WILL LIKELY BE ABLE TO WRING A FEW SPRINKLES OUT OF AN AREA OF BROKEN TO OVERCAST STABLE LOW CLOUDS THAT IS CURRENTLY ABOUT 100 MILES EAST OF THE BIG ISLAND...AND ABOUT 300 MILES EAST OF OAHU. ARRIVAL WOULD BE THIS AFTERNOON OVER WINDWARD BIG ISLAND AND LATE TONIGHT OVER WINDWARD OAHU. DEEPENING SOUTHEASTERLY FLOW MAY BRING A WETTER SCENARIO EARLY NEXT WEEK...BUT GFS REMAINS THE WETTER OUTLIER OF THE AVAILABLE GLOBAL MODELS...AND CONFIDENCE REMAINS LOW. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY...BIG ISLAND SOUTHEAST/LEEWARD WATERS AND ALENUIHAHA CHANNEL THRU THURSDAY. && BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.